close

Вход

Забыли?

вход по аккаунту

?

art.23949

код для вставкиСкачать
1202
Letters
DOI 10.1002/art.23917
Tendon rupture and statin therapy: is there
a link? Comment on the article by
Marie et al
To the Editors:
We were delighted to read the issue raised by Marie et al
in a recent article in Arthritis Care & Research (1). As the
authors have rightfully pointed out, the effects of statins
on the musculoskeletal system have long been limited to
the effects on the muscle. In the last 6 months in our
internal medicine practice, we have encountered 3 patients with spontaneous biceps tendon rupture within 1
year of starting statin therapy or changing the dose or type
of statin. One patient had bilateral tendon rupture because
the statin was not discontinued after the first rupture.
Another patient started developing tendinitis on the contralateral biceps tendon after rupture on one side, which
resolved after discontinuing statin therapy.
We would like to point out to the authors that Pfizer has
mentioned postintroduction reports of tendon rupture as a
part of the physician prescribing information (2). The incidence of statin-related tendon complaints is not an issue
in France alone. As of 2006, the Food and Drug Administration (FDA) adverse drug effects reporting database had
247 cases of statin-related tendon rupture (3). We believe
that many more cases are going unreported because this
potential relationship is not commonly known.
Regarding the physiologic basis behind this side effect,
we find the hypothesis of 3-hydroxy-3-hydroxy-3-methylglutaryl-coenzyme reductase A blockers acting as matrix
metalloproteinase inhibitors quite attractive and requiring
further consideration (4). Certain studies involving functional magnetic resonance imaging looking at these aspects
are under consideration. However, we must remember that
statins have proven to have morbidity and mortality benefit. It would require more than such a rare side effect to
discourage their usage.
Coincidentally, we have just finished a case– control study
looking at the use of statins in patients with tendon rupture,
the results of which we hope to publish within the next few
months and clarify some areas that are still unclear.
Abhimanyu Beri, MD
Michigan State University
East Lansing, MI
Saakshi Khattri, MD
Staten Island University Hospital
Staten Island, NY
1. Marie I, Delafenetre H, Massy N, Thuillez C, Noblet C, and the
Network of the French Pharmacovigilance Centers. Tendinous
disorders attributed to statins: a study on ninety-six spontaneous reports in the period 1990 –2005 and review of the literature. Arthritis Rheum 2008;59:367–72.
2. Pfizer Ireland Pharmaceuticals. Lipitor (atorvastatin calcium)
tablets prescribing information. 2007. URL: http://www.pfizer.
com/files/products/uspi_lipitor.pdf.
3. Pullatt RC, Gadarla MR, Karas RH, Alsheikh-Ali AA, Thompson PD. Tendon rupture associated with simvastatin/ezetimibe
therapy. Am J Cardiol 2007;100:152–3.
4. Turner NA, O’Regan DJ, Ball SG, Porter KE. Simvastatin inhibits MMP-9 secretion from human saphenous vein smooth muscle cells by inhibiting the RhoA/ROCK pathway and reducing
MMP-9 mRNA levels. FASEB J 2005;19:804 – 6.
DOI 10.1002/art.23918
Reply
To the Editors:
In their letter, Beri and Khattri described 3 new cases
of tendinous disorders attributed to statin therapy. Moreover,
these authors interestingly underscored the fact that the FDA
has previously mentioned 247 cases of tendon rupture associated with simvastatin and/or ezetimibe (Pullatt RC, Gadarla
MR, Karas RH, Alsheikh-Ali AA, Thompson PD. Tendon
rupture associated with simvastatin/ezetimibe therapy. Am J
Cardiol 2007;100:152–3). In our article, we reported 96 cases
of statin-associated tendinous disorders (tendinitis and tendon rupture) from the French Pharmacovigilance database
during the period 1990 –2005. These data suggest that statinattributed tendinous complications are rare considering the
huge number of statin prescriptions, although only future
case–control pharmacoepidemiologic studies will allow determination of actual prevalence/incidence of statin-associated tendinopathy.
Nevertheless, both the previous results of the investigators
and our findings strongly highlight the idea that prescribers
should be aware of statin-related tendinous complications,
particularly in situations at high relevant risk such as a high
level of physical exertion, metabolic disorders, and an association with fluoroquinolone treatment or other medications
known to increase the toxicity of statins. In these groups of
patients who are at risk of developing statin-associated tendon manifestations and who require statins, we suggest that
patients should be routinely questioned about symptoms
consistent with tendon involvement. Finally, early recognition of tendinous complications related to statins appears to
be important in preventing serious sequelae in patients
treated with statins.
Isabelle Marie, MD
Catherine Noblet, PhD
Rouen University Hospital
76031 Rouen Cedex, France
DOI 10.1002/art.23949
Erratum
In the article by Distler et al published in the June 2008 issue of Arthritis Care & Research (pages 867– 875),
the title of the Appendix was listed incorrectly. The correct title is Participants and Coauthors of the Delphi
Survey.
We regret the error.
Документ
Категория
Без категории
Просмотров
2
Размер файла
40 Кб
Теги
art, 23949
1/--страниц
Пожаловаться на содержимое документа